MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-900
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537); Hyperpigmentation (4837)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced blisters and secondary thermal burns following a thermage cpt treatment.Solta medical branded cryogen and approximately one bottle of coupling fluid was used with the highest level of treatment at 1.5.The patient received treatment on their face and neck.Around 600 pulses, the system gave a warning the maximum tip temperature had been reached.The treatment tip was inspected prior to use, and during the treatment, however it's unknown how frequently it was checked during use.After the treatment in the evening, the patient reportedly observed blisters a secondary thermal burn on the left side of their neck.The patient was prescribed steroids with antibiotics as a results of this event.No other procedures were performed in the same symptom area on the day of the procedure.It is unknown if the patient received any other procedures or aesthetic treatments within 90 days of this treatment or anytime in their past history in the same symptom area.The patient's current outcome is unknown at this time.A solta medical reviewer examined photos of the patient injury.Post inflammatory hyperpigmentation was visible mostly on one side of the neck.This event meets reportability requirements as the medical reviewer has deemed it a serious injury.
 
Additional Manufacturer Narrative
The data logs and treatment tip have been requested to be returned for evaluation but have not yet arrived.The investigation is ongoing.
 
Additional Manufacturer Narrative
The data logs from the event were reviewed.There were many instances of temperature related errors indicating the tip had exceeded its programmed temperature limit.Based on evaluation of the data, the system performed as expected.The tip has been requested but has not yet been returned for evaluation.
 
Additional Manufacturer Narrative
The data logs from the event were reviewed.The data card log confirmed customers report of over temperature error (e138).It is unknown what caused this error during treatment.These error codes could have been caused by customer techniques during treatment.Failure to maintain constant force or contact until the tone ends (until the end of post cool state) can result in an unsafe condition.Error indicates a recoverable problem that requires operator intervention.If the error occurs during a radio-frequency treatment, the radio-frequency delivery will be stopped, then a post-cooling step will be completed prior to generating an ¿error tone¿ and displaying the event code and event message.After the error tone, the system will transition into "action required" mode and will display text with instructions for the operator indicating what action may be required to resolve the issue.Based on the data card log, the handpiece potentially did not perform as expected.Service could not confirm issues with the handpiece since customer declined to return the handpiece for evaluation since the handpiece was being used on the system and no errors were occurring.The treatment tip was evaluated and passed flow, leak, and thermistor testing, however failed visual inspection.A dent was observed on the tip membrane.It is unknown what caused the dent.A dent on the tip membrane does not cause risk to patient since radio-frequency energy is able to distribute evenly across the tip membrane.No dielectric breakdown was observed.Functional testing could not be performed due to all reps being used.According to thermage cpt system technical user¿s manual burns and blisters are a known potential reaction to treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, no causal factors can be determined, and no conclusions can be found.No corrective action is necessary at this time.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key18499380
Report Number3011423170-2024-00114
Device Sequence Number8088198
Product Code GEI
UDI-Device Identifier00850608002445
UDI-Public00850608002445
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/20/2024
05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown